Alert archive / Colorado / Frost Advisories in 2011
Frost Advisory 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this frost advisory at Oct 9, 2011, 1:45 PM MDT for 12 counties in Colorado. It took effect at Oct 10, 2011, 12:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2011, 1:45 PM MDT (19:45 UTC)
- In effect from
- Oct 10, 2011, 12:00 AM MDT
- Expired
- Oct 10, 2011, 8:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Morgan County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 8 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- -157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
234 WWUS75 KBOU 091945 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 145 PM MDT SUN OCT 9 2011 ...A FROSTY MORNING EXPECTED MONDAY... .SKIES WILL CLEAR THIS EVENING ALLOWING TEMPERATURES TO DROP TO NEAR FREEZING MONDAY MORNING. AREAS NORTH OF DENVER WILL HAVE COLDER TEMPERATURES THAN THIS MORNING...WITH WIDESPREAD FROST AND THE COLDEST SPOTS EXPERIENCING THEIR FIRST FREEZE. IN THE DENVER AREA TEMPERATURES WILL BE A LITTLE WARMER...BUT THERE WILL BE FROST IN SOME AREAS. SOUTH OF DENVER TEMPERATURES WILL LIKELY GO BELOW FREEZING AGAIN IN THE COLDER PLACES. COZ038>047-100400- /O.NEW.KBOU.FR.Y.0002.111010T0600Z-111010T1400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER 145 PM MDT SUN OCT 9 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT MONDAY. * TIMING...TEMPERATURES WILL DROP TO NEAR FREEZING IN THE EARLY MORNING HOURS. LOWS WILL BE IN THE LOWER TO MID 30S...WITH SOME UPPER 20S IN AREAS SOUTH AND SOUTHEAST OF DENVER. * IMPACTS...ANY REMAINING TENDER PLANTS WILL BE AFFECTED BY THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. MOVE THEM INDOORS IF POSSIBLE...OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS. && $$ GIMMESTAD
2 follow-up statements
359 WWUS75 KBOU 100503 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1103 PM MDT SUN OCT 9 2011 ...A FROSTY MORNING EXPECTED MONDAY... .SKIES WILL CLEAR OVERNIGHT ALLOWING TEMPERATURES TO DROP TO NEAR FREEZING MONDAY MORNING. AREAS NORTH OF DENVER WILL HAVE COLDER TEMPERATURES THAN THIS MORNING...WITH WIDESPREAD FROST AND THE COLDEST SPOTS EXPERIENCING THEIR FIRST FREEZE. IN THE DENVER AREA TEMPERATURES WILL BE A LITTLE WARMER...BUT THERE WILL BE FROST IN SOME AREAS. SOUTH OF DENVER TEMPERATURES WILL LIKELY GO BELOW FREEZING AGAIN IN THE COLDER PLACES. COZ038>047-101315- /O.CON.KBOU.FR.Y.0002.111010T0600Z-111010T1400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER 1103 PM MDT SUN OCT 9 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT MONDAY. * TIMING...TEMPERATURES WILL DROP TO NEAR FREEZING IN THE EARLY MORNING HOURS. LOWS WILL BE IN THE LOWER TO MID 30S...WITH SOME UPPER 20S IN AREAS SOUTH AND SOUTHEAST OF DENVER. * IMPACTS...ANY REMAINING TENDER PLANTS WILL BE AFFECTED BY THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. MOVE THEM INDOORS IF POSSIBLE...OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS. && $$
071 WWUS75 KBOU 101356 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 756 AM MDT MON OCT 10 2011 COZ038>047-101500- /O.EXP.KBOU.FR.Y.0002.000000T0000Z-111010T1400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER 756 AM MDT MON OCT 10 2011 ...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING. TEMPERATURES ALONG THE URBAN CORRIDOR AND ADJACENT PLAINS REACHED LOWS IN THE LOWER AND MID 30S. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this frost advisory went out at Oct 9, 9:37 AM MDT, 4 hours 8 minutes earlier.
Area forecast discussion, Oct 9, 9:37 AM MDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 937 AM MDT SUN OCT 9 2011 .UPDATE...A FEW WEAK SHOWERS HAVE DEVELOPED FROM CHEYENNE TOWARD FORT MORGAN. THIS WAS NOT UNEXPECTED AND EXPECT THAT THE EXISTING LOW POPS SHOULD COVER IT. MODEL SOUNDINGS SHOW A SHALLOW INVERSION NOT BREAKING OVER THE NORTHEAST CORNER...THOUGH THE STABILITY DOES DECREASE IN THE MID LEVELS. SUSPECT THIS BACK EDGE SHOWER BAND WILL DIMINISH AS IT DRIFTS EASTWARD. MEANWHILE STRATOCUMULUS DEVELOPING FURTHER WEST WILL PROBABLY STICK AROUND FOR A WHILE AS DRYING IS ONLY GRADUAL. UPDATED THE FORECAST JUST TO SLOW ALL OF THIS DOWN A FEW HOURS. WILL HAVE TO LOOK AT TEMPERATURES TONIGHT...BUT AT THIS POINT IT LOOKS LIKE THERE IS PROBABLY ENOUGH WIND AND WARMING TO KEEP FREEZING TEMPS PRETTY SPOTTY. && .AVIATION...FAIRLY WIDESPREAD CLOUD DECK BETWEEN 4000 AND 5000 FT AGL WILL PERSIST THROUGH EARLY AFTERNOON...THEN GRADUALLY DISSIPATE. SOME CHANCE THAT THERE WILL BE ENOUGH OF THIS TO PRECLUDE VISUAL APPROACHES AT KDEN DURING THE AFTERNOON. THERE ARE SOME LOWER CLOUDS AROUND 2500 AGL OUT THERE...MAINLY EAST OF DENVER BUT THEY MAY BACK INTO KDEN/KAPA FOR A WHILE THIS MORNING. && .PREV DISCUSSION... /ISSUED 415 AM MDT SUN OCT 9 2011/ SHORT TERM...PRECIPITATION OVER THE FORECAST AREA HAS COME TO AN END AS THE UPPER LEVEL LOW COVERING THE STATE HAS BEEN WEAKENING OVERNIGHT. STRONG SOUTHERLY FLOW ALOFT CONTINUES OVER EASTERN COLORADO AS THE UPPER TROUGH AXIS BISECTS THE STATE FROM NORTH TO SOUTH. AT THE SURFACE...STRONG PRESSURE GRADIENTS BETWEEN A SURFACE HIGH OVER CENTRAL WYOMING AND A SURFACE LOW OVER NORTHWEST KANSAS HAVE BEEN KEEPING GUSTY WINDS BLOWING ON THE PLAINS ALL NIGHT. ALL OF THE WIND BLOWING ALONG WITH A MID LEVEL CLOUD DECK ON THE EAST SIDE OF THE TROF AXIS HAS HELPED KEEP TEMPERATURES FROM FALLING LOWER THAN THE UPPER 30S. WINDS MAY STILL DIMINISH OVER THE NEXT COUPLE HOURS...ALLOWING TEMPERATURES TO COOL NEAR FREEZING...SO WILL LET THE FREEZE WARNING CONTINUE...EVEN THOUGH THE CHANCES OF IT VERIFYING ARE GETTING PRETTY SLIM. AS FOR THE REST OF TODAY...CLOUD COVER SHOULD BE ON THE DECREASE AS THE UPPER TROUGH CONTINUES TO WEAK AND LIFT NORTHEAST OF COLORADO. THE AIRMASS SHOULD BEGIN DRYING OUT UNDER THE SUBSIDENCE ON THE WEST SIDE OF THE TROUGH AXIS. TEMPERATURES ON THE PLAINS SHOULD WARM BACK INTO THE 50S...IN THE ABSENCE OF PRECIPITATION. IN THE MOUNTAINS...A FEW SHOWERS MAY POP UP IN THE AFTERNOON AS COLD TEMPERATURES ALOFT LINGER OVER THE REGION. ALL IN ALL IT WILL BE LESS EVENTFUL THAN SATURDAY WAS. THE DRYING TREND SHOULD CONTINUE OVERNIGHT AS HIGH PRESSURE FROM THE SOUTHWESTERN U.S. BEGINS TO BUILD OVER COLORADO. LOW TEMPERATURES WILL RETURN TO NEAR SEASONAL NORMALS. LONG TERM...DRY WLY FLOW ALOFT WILL BE OVER THE AREA ON MON WITH RISING TEMPS WHICH SHOULD RANGE FROM 65 TO 70 OVER NERN CO. BY TUE A WEAK UPPER LEVEL TROUGH WILL MOVE INTO THE AREA WITH A DECENT UPPER LEVEL JET IN WNW FLOW ALOFT. CROSS-SECTIONS SHOW SOME INCREASE IN MOISTURE OVER THE MTNS FM TUE AFTN INTO TUE NIGHT SO SHOULD SEE A CHC OF PCPN DUE TO FAVORABLE OROGRAPHICS. OVER NERN CO IS WILL BE DRY WITH DOWNSLOPE LOW LVL FLOW IN PLACE WHICH SHOULD ALLOW FOR TEMPS TO RISE INTO THE LOWER TO MID 70S. ALSO EXPECT SOME GUSTY WINDS TO DVLP IN AND NR THE FOOTHILLS TUE AFTN THRU TUE NIGHT AS WELL. COULD SEE A SLIGHT CHANCE OF -SHRA ALONG THE CO-NE BORDER TUE NIGHT AS THIS AREA WILL BE IN THE FAVORED LEFT FNT QUADRANT OF UPPER LEVEL JET. BY WED THE UPPER LEVEL TROUGH WILL EXIT THE AREA WITH DRY NWLY FLOW ALOFT. A WK FNT WILL AFFECT NERN CO WITH SLIGHTLY COOLER TEMPS AND GUSTY NWLY WINDS FM THE FOOTHILLS ACROSS THE NERN PLAINS. FOR THU DRY NWLY FLOW ALOFT WILL CONT AS A WK SFC LEE TROUGH DEVELOPS NR THE FOOTHILLS. HIGHS SHOULD RISE A FEW DEGREES OVER NERN CO AS WK DOWNSLOPE FLOW REDEVELOPS BY THU AFTN. LITTLE CHANGE EXPECTED FOR FRI AS DRY WNW FLOW ALOFT WILL CONTINUE. HIGHS SHOULD RISE BACK INTO THE 70S ACROSS NERN CO BASED ON LATEST 850-700 MB TEMPS. FOR NEXT WEEKEND SOME DIFFERENCES ARE SHOWING UP BETWEEN THE GFS AND ECMWF AS THE GFS SHOWS A RIDGE ACROSS THE AREA FM SAT INTO SUN WITH ABV NORMAL TEMPS AND DRY CONDITIONS WHILE THE ECMWF SHOWS AN UPPER LEVEL TROUGH MOVING INTO THE AREA BRINGING COOLER TEMPS AND A CHC OF PCPN. CANADIAN MODEL FOR NOW AT LEAST FAVORS THE GFS SO WILL KEEP FCST DRY WITH TEMPS ABV NORMAL. AVIATION...MODERATE NORTHERLY WINDS HAVE PERSISTED THROUGH THE PRE-DAWN HOURS ALONG WITH A MID-LEVEL DECK OF CLOUD COVER. BOTH OF THESE FACTORS HAVE WORKED AGAINST THE DEVELOPMENT OF PATCHY FOG. HOWEVER...IF WINDS DECREASE OVER THE NEXT HOUR OR TWO AND THE CLOUD LAYER MOVES AWAY...THEN THE MOIST AIRMASS WHICH IS IN PLACE WILL BE RIPE FOR THE FORMATION OF FOG. SATELLITE IMAGERY INDICATES THERE IS QUITE A BIT OF STRATUS CLOUD COVER OVER THE NORTHERN HALF OF THE STATE. IFR CIGS AND VSBYS WILL RESULT IF PATCHY FOG DEVELOPS IN THE SOUTH PLATTE VALLEY AROUND SUNRISE. BY MID-MORNING...ANY FOG AND STRATUS SHOULD BE DISSIPATING WITH HIGHER CLOUD DECKS ALSO DISSIPATING. NO AVIATION IMPACTS ARE EXPECTED FOR THIS AFTERNOON OR OVERNIGHT. WINDS WILL REMAIN OUT OF THE NORTH TO NORTHWEST ALL DAY AND THEN RETURN TO NORMAL DIURNAL SOUTHERLIES TONIGHT. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GIMMESTAD SHORT TERM...DANKERS LONG TERM....RPK AVIATION...DANKERS
Hazardous weather outlook, Oct 9, 11:04 AM MDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1104 AM MDT SUN OCT 09 2011 COZ030>051-101200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1104 AM MDT SUN OCT 09 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ONLY ISOLATED LIGHT RAIN SHOWERS ARE EXPECTED THIS AFTERNOON... MAINLY NEAR THE NORTHERN COLORADO BORDER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/COOPER
Nearby
Frost Advisories in Colorado, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.